MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS
Model Number SOFTEC HDO
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After thorough investigation of the lens by the quality systems department, the results are as follows.Only one part of the optic was returned in the vial.All the packaging components except the delivery system and outer pouch were enclosed in the outer box.The inspection was performed at x30 magnification using a stereoscopic microscope.No foreign material was seen on the lens.The cross-section inspection of the optic piece was jagged.The remainder of the lens was not returned.The cartridge used was not returned for investigation but the lens model and diopter are compatible with the cartridge.This is the first complaint we have received relating to a lens from this batch.A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lens had been conducted correctly.Batch reconciliation was 100.0%.Based on the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Based on the lens inspection, lenstec is unable to make a conclusion as only part of the lens optic was returned for inspection.The jagged surface area suggested that the lens was cut with a sharp instrument.The lens and cartridge have been validated and proven compatible.Additionally, lenstec believes that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.
 
Event or Problem Description
A softec hdo lens was returned to lenstec with the notification stating "posterior capsular rupture, no patient injury".
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
SOFTEC HDO
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church BB170 92
BB  BB17092
MDR Report Key5455617
Report Number9613160-2016-00002
Device Sequence Number1343965
Product Code HQL
UDI-Device Identifier00844369037556
UDI-Public00844369037556
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/11/2017
Device Model NumberSOFTEC HDO
Device Lot Number123204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2016
Supplement Report FDA Received Date02/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR